Xolair- Any advice?

Hi there,

I have been told that I qualify for the xolair injection trial for 16 weeks. I am meeting with my consultant in a few weeks to discuss it and let him know if I want to go ahead.

Does anyone have any experience of xolair- in particular the side effects people have experienced. I am a bit concerned about the possible long term side effects of this new treatment.

Thanks for any help.

Sarah x

3 Replies

oldestnewest
  • I'm currently on the 16 week trial. I've had two injections so far. The first one didn't hurt, the second one stung a bit. After both I was extremely tired (to the extent of finding it difficult to do much) for 24 - 48 hours. After the second one I had a sore throat just for the next day and arm/elbow pain on the injection side for about 3 days. Other than this, I've had no other side effects.

    They do monitor everything very very closely, especially side-effects - you can always stop if you feel it's too much, but I figured there's a lot to gain from this treatment, so if I have to put up with these effects with each jab, it's probably worth it.

  • hi

    please see link below:

    netdoctor.co.uk/medicines/1...

    hope this helps.

  • Hi

    I've been on xolair now for 2+ years. I have two jabs (one in each arm) every fortnight. My asthma has improved 90%, previous to having it I was on ITU ventilated every other month. I'd just get out of hospital to be admitted again. I was on 40mg pred maintance dose. and had a pretty awful life.

    Initially I didn't notice any difference but this past year my lungs have improved dramatically. My prednisolone dose is down to 20mg (something I've not managed to do for 8 years) I've not been in hospital let alone ITU for almost a year and my life is so much better.

    All this out weighs the minor inconvience of the injections. I have mine done on the respiratory ward so have to travel to the hospital every 2 weeks but I go at the same time so they are always expecting me. I give the injections myself (I am a nurse) which prevents me waiting around for a doctor to give it- I don't think nurses can give it- that just might be my hospital- none of them have ever given it. Its a thick liquid which is hard to inject- it stings like a bee sting when it goes in. I get a bit of a sore arm afterwards and often get a bruise. I too am always tired for a couple of days afterwards but have learnt to cope by going to bed early on the day I have it and tailoring my work so I can take it a bit easy the following day.

    I know it doesn't work for everyone but if you qualify for it give it a go it might just help.

    Good luck

    Truly x x x

You may also like...